February 8, 2023

Let me talk to you a little bit about what happens when you drop down on your doses of high-dose prednisone usually they’ll start you off on a lot of prednisone depending on the disease it could be 40 50 60 70 milligrams every day then after a month or so they’ll drop you 10 milligrams at a time and they might do it every week two and a half milligrams so you have

A nice taper now for the most part you should be able to adjust as you go along but when you reduce on your taper you may feel i have done fine but in fact 10 12 15 days later is when that reduction kicks in in your body because prednisone has a very long half-life in your body which means it hangs out in your body for a long time even when you reduce you still

Got some residual from days of weeks ago and so as you drop down suppose you’re dropping from 60 to 55 and then 50 over the course of a month you might be like i’m handling a fine and you might then you might drop to 45 and you’re handling fine and then one day all of a sudden you’d feel like you can’t get out of bed you’re just tired and draggy all day look your

Body’s whole cortisol system is now firing itself back up going hey i got to start rebalancing out because i don’t have all this artificial steroid in me so as its rebalancing it’s trying to figure out how much did it have in and sometimes a little hello sometimes a little high sometimes it’ll drop your blood sugar some sometimes it’ll make you irritable the most

Important thing though to understand is that drop that you drop at a certain time may first may not kick into effect to may 12th or 15th and when it does your body is going to probably readjust and wouldn’t readjust at random times you’re going to feel tired and groggy probably doesn’t mean you’re sick it doesn’t mean there’s a problem it just means your body’s

Trying to say oh i got to take over for the artificial adrenal system i’ve shut down for a while and now i got a fire back up and in that time period some weird things could happen number one for me it’s been tiredness every time i’ve come off prednisone i don’t know if it’s that when i’m on 20 or 15 or ten i’ll get one or two days of a very fast heartbeat taking

Me the doctors nobody could figure out what’s wrong and then i don’t worry about it and i think at that particular time my body is saying okay a little too much cortisol here and it’s it’s over adrenal in my my system temporarily the other thing that i notice when i’m on high-dose prednisone something called floaters once in a blue moon you’ll get little things

Floating around in your eyes the lasts for a day or two and they’ll go away now which brings me to another topic which is make sure you get your eyes checked every few months because those floaters and and prednisone can cause pressure in your eyes sometimes vascular diseases like the wagner’s disease that i have causes a vascular pressure in the eye and you want

To make sure that things aren’t getting out of control with your eyes so if you’re normally have your eyes checked every three six months you may try every three months just keep in mind now as you reduce off the prednisone some odd things that can happen run with your doctor about them but or talk to your doctor about them but keep in mind that some things that

Come and go and never came come back like real fatigue and tiredness and the floaters in your eyes or for me it happened to be this fast heartbeat thing also come and go for a day and you never see them again are actually the result of your body readjusting to not being on as much or no prednisone

Transcribed from video
What happens when you reduce on prednisone- Very important! By john cooksey